Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Had wisdom tooth and cyst removed. Taking Augumentin and ibuprofen. Feeling fatigued and nauseated. What can be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
Please help. I am a 65 year old male. Three weeks ago I had a wisdom tooth and cyst removed (lower right). Two days prior to surgery I started taking Augmentin three times daily and continued taking it until about six days after surgery when I began to feel extremely nauseated. At that point I discontinued use of it (after 8 days) I was also taking 800 mg of ibuprofen three times per day.
I had post operative appointment with my surgeon and he tells me the site of the surgery looks fine. I became increasingly fatigued and still feel achy on side of head
(ear and temple and behind eye) where tooth was removed. Surgeon said to go see GP if I didn't improve. I didn't. Went to GP and was only able to see PA. He told me to wait it out for a couple more days to see how I felt as it could still be result of normal post operative stuff. I got worse...extremely fatigued, feeling sickly (on the verge of nausea but not quite). He has since put me on a second round of antibiotics...Z pac.
I am now on my third day of that and feel no better..two days to go on Z pac. I feel awful and am beginning to worry and of course accompanying anxiety doesn't help. I have another appointment with my maxillofacial surgeon tomorrow, but I suspect he will say it's not related to surgery as he speculated before. Again it's exactly three weeks since procedure and I feel horrible, no energy, sickly, (no fever that I'm aware of). What do I do next? Will this just subside on its own? Thank you for any advice.
Posted Wed, 9 Oct 2013 in General Health
Answered by Dr. Lohit K 5 hours later
Brief Answer:
Take Probiotics,Pantoprazole + domperidone,

Detailed Answer:
Hi XXXXXXX Demes, Thanks for your query.
I have gone through your query and understand your concerns.

Since you don't have fever and no inflammatory signs at the site of extraction, it is not local infection that is causing problem. As you don't have any signs of infection, I doubt z pac would help. But since you have started taking Z pac, complete the 3rd dose of the course.

Nausea, no energy and feeling sick may be due to general weakness or due to 8 days of Augmentin that might have caused gastritis or destroyed the commensals (good bacteria in the body) that may lead discomfort and can affect digestion and excretion.
So I advice you to take more of yogurt, probiotics (Cap Bacelac) three times a day. I would also add proton pump inhibitors (Prilosec OTC) and antiemetics such as domperidone for additional benefits. In addition a course of B complex tablets might benefit you.
With these have plenty of fluids and have nutritious diet XXXXXXX in fiber, fruits and vegetables. Do regular outdoor exercises and yoga will help you.

If symptoms don't feel better in the next few weeks, I would order blood haemogram once to rule out any other pathology.

I hope this information has been both informative and helpful for you. Feel free to ask if any related query and I will be glad to answer them.

If you like my answers kindly rate it, and write a review as well.
Wish you faster recovery and good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor